It appears that I have it and I am terrified. I just went to the doctor and he has more tests to run, but he said that I must immediately discontinue the medicine and that the disease may progress anyway. I was too scared to ask if I would eventually go blind. I guess I just need someone to give me some hope. I first noticed it getting harder to drive at night. It also seems as though colors aren't as easy for me to distinguish, and I am more sensitive to light. My central vision has never been that great and I have worn glasses for decades. I want to know what could be ahead for me, but at the same time -I don't.
Yes, this drug can cause chloroquine retinopathy. If the toxicity gets to an advanced stage, visual loss can happen and that's the reason why your doctor to discontinue taking it immediately.
- Hydroxychloroquine Information for Consumers
- Hydroxychloroquine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydroxychloroquine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Mar 2011 • 2 answers
Hydroxychloroquine - What is the best medicine for Rheumatoid Arthritis with the least side effects?
Updated 14 Nov 2011 • 1 answer
Updated 6 Dec 2016 • 4 answers
Updated 1 Mar 2018 • 1 answer
Hydroxychloroquine - I have been taking 200mg 2x a day for a month. I have had my blood work come...
Updated 11 Oct 2018 • 1 answer